Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Quad Cities, IA

April 18, 20135 counties in Illinois; Louisa County, Muscatine County, Washington County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Apr 18, 2013, 2:46 AM CDT for 5 counties in Illinois; Louisa County, Muscatine County, Washington County, Iowa. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2013, 2:46 AM CDT (07:46 UTC)
Expired
Apr 18, 2013, 11:45 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Louisa County, IA, Muscatine County, IA, Washington County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 36 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 4:57 AM CDTHEAVY RAIN 3.992 N Muscatine, IA24 HOUR RAINFALL
Apr 18, 6:04 AM CDTHEAVY RAIN 3.382 Nnw Muscatine, IA24 HR TOTAL.
Apr 18, 6:24 AM CDTHEAVY RAIN 3.54 Nne Wapello, IARAINFALL TOTAL SO FAR.
Apr 18, 6:51 AM CDTHEAVY RAIN 4.82 W Magnolia, ILSTORM TOTAL.
Apr 18, 7:00 AM CDTHEAVY RAIN 3.24Muscatine, IADELAYED REPORT FOR THE 24 HR PERIOD ENDING AT 7 AM APRIL 18TH.
Apr 18, 7:00 AM CDTHEAVY RAIN 5.291 Se Princeton, ILRAINFALL IN PAST 24 HOURS.
Apr 18, 7:48 AM CDTHEAVY RAIN 3.031 Wsw Sherrard, IL
Apr 18, 7:48 AM CDTHEAVY RAIN 5.31 Se Princeton, IL
Apr 18, 8:45 AM CDTHEAVY RAIN 4.142 Ese New Windsor, IL
Apr 18, 8:48 AM CDTHEAVY RAIN 3.72 Se Bettendorf, IASTORM TOTAL SO FAR.
Apr 18, 9:21 AM CDTHEAVY RAIN 4.91 S Princeton, IL
Apr 18, 9:50 AM CDTHEAVY RAIN 4.53 Nw Hennepin, IL
Apr 18, 11:05 AM CDTHEAVY RAIN 3.54 N Cotter, IASINCE 10AM APRIL 17
Apr 18, 11:42 AM CDTHEAVY RAIN 5.9Sw Hillsdale, IL2 DAY TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
412 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WGUS53 KDVN 180746
FFWDVN
IAC115-139-183-ILC011-073-131-155-161-181645-
/O.NEW.KDVN.FF.W.0011.130418T0746Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 AM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MUSCATINE...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF PRINCETON...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF HENNEPIN...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...KEWANEE...CAMBRIDGE...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF ALEDO...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITIES OF...ROCK ISLAND...MOLINE...EAST MOLINE...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 1145 AM CDT

* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS 
  PRODUCING FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
  WALNUT...SPRING VALLEY...SHEFFIELD...LADD...LA MOILLE...DEPUE...
  DALZELL...BUDA...WARNER...OSBORN...ORION...HOOPPOLE...GENESEO...
  COLONA...CLEVELAND...ATKINSON...ANNAWAN...SHERRARD...REYNOLDS...
  HAMLET...TAYLOR RIDGE...SILVIS...RAPIDS CITY...PORT BYRON...OAK
  GROVE...MILAN...ILLINOIS CITY...HAMPTON...CORDOVA...COAL VALLEY...
  ANDALUSIA...LETTS...MONTPELIER...FRUITLAND...FAIRPORT AND
  CONESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED AS A LARGE AREA OF 
RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE AREA OVER THE NEXT 
SEVERAL HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
      4114 8987 4115 9043 4106 9044 4108 9137
      4116 9138 4116 9172 4142 9154 4149 9079
      4145 9078 4146 9067 4159 9034 4173 9032
      4178 9025 4165 9016 4159 9019 4159 8917

$$

LE
3 follow-up statements
152 
WGUS73 KDVN 180906
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT THU APR 18 2013

IAC183-180913-
/O.CAN.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-
406 AM CDT THU APR 18 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
WASHINGTON COUNTY...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD 
WARNING.  ADDITIONAL RAINFALL EXPECTED FOR THE AREA IS WILL CONTINUE 
TO PRODUCE FLOODING...BUT STREAM RISES WILL BE SLOW AND FLASH 
FLOODING IS NOT EXPECTED.  HOWEVER...ALL INTERESTED PARTIES SHOULD 
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
      4114 8987 4115 9043 4106 9046 4108 9137
      4116 9138 4116 9149 4142 9148 4149 9079
      4145 9078 4146 9066 4159 9034 4173 9032
      4178 9025 4165 9017 4159 9019 4159 8917

$$

IAC115-139-ILC011-073-131-155-161-181645-
/O.CON.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
406 AM CDT THU APR 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
BUREAU...ROCK ISLAND...PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN
MUSCATINE COUNTIES...

AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
DALZELL...WALNUT...PRINCETON...LADD...LA MOILLE...WARNER...OSBORN...
HOOPPOLE...GENESEO...COLONA...CLEVELAND...ATKINSON...ANNAWAN...TAYLOR
RIDGE...SILVIS...ROCK ISLAND...RAPIDS CITY...PORT BYRON...OAK
GROVE...MOLINE...MILAN...ILLINOIS CITY...HAMPTON...EAST MOLINE...
CORDOVA...COAL VALLEY...ANDALUSIA...MUSCATINE...MONTPELIER...FAIRPORT
AND CONESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF IS 
EXPECTED AS MORE RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE 
AREA THIS MORNING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
      4114 8987 4115 9043 4106 9046 4108 9137
      4116 9138 4116 9149 4142 9148 4149 9079
      4145 9078 4146 9066 4159 9034 4173 9032
      4178 9025 4165 9017 4159 9019 4159 8917

$$
LE
346 
WGUS73 KDVN 181201
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 AM CDT THU APR 18 2013

IAC115-139-ILC011-073-131-155-161-181645-
/O.CON.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
701 AM CDT THU APR 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
BUREAU...ROCK ISLAND...PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN
MUSCATINE COUNTIES...

AT 657 AM CDT...TRAINED WEATHER SPOTTERS AND LOCAL OFFICIALS ARE 
REPORTING FLASH FLOODING IS OCCURRING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
DALZELL...WALNUT...PRINCETON...LADD...LA MOILLE...WARNER...OSBORN...
HOOPPOLE...GENESEO...COLONA...CLEVELAND...ATKINSON...ANNAWAN...TAYLOR
RIDGE...SILVIS...ROCK ISLAND...RAPIDS CITY...PORT BYRON...OAK
GROVE...MOLINE...MILAN...ILLINOIS CITY...HAMPTON...EAST MOLINE...
CORDOVA...COAL VALLEY...ANDALUSIA...MUSCATINE...MONTPELIER...FAIRPORT
AND CONESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF .25 TO 5 INCHES IS EXPECTED.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
      4114 8987 4115 9043 4106 9046 4108 9137
      4116 9138 4116 9149 4142 9148 4149 9079
      4145 9078 4146 9066 4159 9034 4173 9032
      4178 9025 4165 9017 4159 9019 4159 8917

$$

NICHOLS
362 
WGUS73 KDVN 181646
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 AM CDT THU APR 18 2013

IAC115-139-ILC011-073-131-155-161-181655-
/O.EXP.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
1146 AM CDT THU APR 18 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BUREAU...ROCK ISLAND...
PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN MUSCATINE COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AS THE THREAT
FOR ADDITIONAL FLASH FLOODING HAS ENDED. HOWEVER...WIDESPREAD 
FLOODING OF STREAMS...CREEKS AND ROADWAYS WILL CONTINUE INTO THIS
EVENING. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN REPLACED
BY AN AREAL FLOOD WARNING. 

LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
      4114 8987 4115 9043 4106 9046 4108 9137
      4116 9138 4116 9149 4142 9148 4149 9079
      4145 9078 4146 9066 4159 9034 4173 9032
      4178 9025 4165 9017 4159 9019 4159 8917

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 12:48 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 18, 12:48 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT THU APR 18 2013

.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013

WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.

TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.

THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.

FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1244 AM CDT THU APR 18 2013

IFR CIGS AND VSBYS IN WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN OVERNIGHT INTO THURSDAY. A FEW LOCATIONS
HAVE BEEN POPPING UP INTO MVFR...BUT THIS SHOULD BE TEMPORARY AND
EXPECT IFR CIGS TO MOVE BACK IN A SHORT PERIOD OF TIME. THUNDER TO
GRADUALLY DIMINISH THURSDAY DURING THE DAY AS THE WARMTH AND
INSTABILITY MOVE EAST OF THE AREA. AS PRECIPITATION ENDS FROM
SOUTHWEST TO NORTHEAST VSBYS EXPECTED TO IMPROVE TO MVFR...BUT CIGS
TO REMAIN IFR THROUGH THE REMAINDER OF THE TAF PERIOD.
..LE..

&&

.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013

A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
     CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLARK-SCOTLAND.

&&

UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASE
Hazardous weather outlook, Apr 17, 10:16 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT WED APR 17 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS
THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT
WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP
TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY
AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY
SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING
SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD
AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS
FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO
OCCUR.

SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF
THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT
RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL
AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD
BE APPRECIATED.

HAASE

In the hours before

Local storm report, Apr 18, 12:46 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       NNW SPRINGVILLE         42.06N 91.45W
04/18/2013  M3.20 INCH       LINN               IA   TRAINED SPOTTER

            MODERATE RAIN CONTINUES. 24 HOUR EVENT TOTAL SO FAR.

&&

BILLN
Local storm report, Apr 18, 12:52 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     HEAVY RAIN       6 N DAVENPORT           41.64N 90.60W
04/18/2013  M2.27 INCH       SCOTT              IA   CO-OP OBSERVER

            24HR TOTAL SO FAR.

&&

OLSEN
Local storm report, Apr 18, 12:58 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     HEAVY RAIN       PRINCETON               41.38N 89.47W
04/18/2013  E2.10 INCH       BUREAU             IL   TRAINED SPOTTER

            HEAVY RAIN CONTINUES.

&&

BILLN
Local storm report, Apr 18, 1:09 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
04/18/2013  M4.73 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL. MODERATE TO HEAVY RAIN CONTINUES.

&&

BILLN
Local storm report, Apr 18, 1:12 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLASH FLOOD      LOWDEN                  41.86N 90.92W
04/18/2013                   CEDAR              IA   CO-OP OBSERVER

            CREEKS OUT OF THEIR BANKS. WATER ON ROADWAYS AND LARGE
            PONDINGOFWATEREVERYWHERE. THREE QUARTERS OF YARD IS
            UNDERWATER. HEAVY RAIN CONTINUES.

&&

BILLN
Local storm report, Apr 18, 1:30 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     HEAVY RAIN       PEOSTA                  42.45N 90.85W
04/18/2013  M3.02 INCH       DUBUQUE            IA   TRAINED SPOTTER

            WATER IS STANDING IN YARDS.

&&

LE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:18 PM CDTRiver Flood WarningDVNHenry6 days
Apr 17, 8:36 PM CDTSpecial Weather StatementDVNMcDonough54 min
Apr 17, 9:02 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough, Warren6 hr
Apr 17, 9:09 PM CDTRiver Flood WarningDVNJo Daviess56 hr
Apr 17, 9:09 PM CDTRiver Flood WarningDVNCarroll, Whiteside4 days
Apr 18, 1:17 AM CDTFlash Flood WarningDVNCarroll, Jo Daviess9 hr
Apr 18, 2:57 AM CDTFlash Flood WarningDVNHancock, Henderson, McDonough, Warren9 hr
Apr 18, 3:46 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside18 hr
Apr 18, 4:42 AM CDTRiver Flood WarningDVNJo Daviess7 days
Apr 18, 11:42 AM CDTAreal Flood WarningDVNBureau, Henry, Mercer, Putnam, Rock Island, Whiteside9 hr
Apr 18, 11:51 AM CDTAreal Flood WarningDVNHancock, Henderson, McDonough, Warren9 hr
Apr 18, 2:54 PM CDTSpecial Weather StatementDVNHenry, Mercer, Rock Island, Warren51 min
Apr 18, 3:26 PM CDTSpecial Weather StatementDVNHenry, Rock Island64 min
Apr 18, 3:42 PM CDTSpecial Weather StatementDVNHenry, Whiteside63 min
Apr 18, 4:14 PM CDTSpecial Weather StatementDVNBureau, Carroll, Jo Daviess, Putnam, Stephenson, Whiteside61 min
Apr 18, 4:39 PM CDTSpecial Weather StatementDVNBureau, Carroll, Putnam, Stephenson51 min
Apr 17, 8:37 PM CDTFlash Flood WarningDVNBenton, Cedar, Clinton, Iowa, Johnson, Jones and 5 more8 hr
Apr 17, 8:45 PM CDTRiver Flood WarningDVNDelaware, Jones58 hr
Apr 17, 8:45 PM CDTRiver Flood WarningDVNJackson4 days
Apr 17, 9:07 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington23 min
Apr 17, 9:34 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Washington26 min
Apr 17, 10:04 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Linn6 hr
Apr 17, 10:10 PM CDTFlash Flood WarningDVNJefferson, Keokuk, Washington9 hr
Apr 18, 8:27 AM CDTRiver Flood WarningDVNJohnson, Washington42 hr

Nearby

Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.